MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT PS 300CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SUPPORT PS 300CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Model Number SSUP300PRE
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the thrombectomy procedure, the tip of the subject guidewire ripped off.The broken distal tip of the subject guidewire was rescued with the snare device.Patient's anatomy was moderately tortuous.The procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Additional Manufacturer Narrative
H4: manufacturing date ¿ added.H3: device evaluated by mfg ¿updated.H3: summary attached - updated.D4: expiration date - added.D10: product available to stryker ¿ updated.D10: returned to manufacturer on ¿updated.Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the guidewire was returned broken/fractured in 2 segments.The segments were connected by stretched platinum wire.In the proximal segment, the nitinol tubing was returned broken with the core wire exposed.In the distal segment, the nitinol tubing was returned broken with core wire exposed.The guidewire ptfe coating was noted to be peeling in multiple areas from the proximal end.The core wire distal end was observed through the distal tip dome.Hydrophilic coating was hydrated there were no anomalies noted.Functional inspection could not be performed as the device was damaged.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.It was reported that during thrombectomy the physician noticed that the tip of the guidewire ripped off.When removing the proximal part, the distal of the guidewire were still inside the patient.The missing part had to be rescued with a "snare", which was successfully done.Additional information provided by the customer indicated that the patient¿s anatomy was moderately tortuous, the physician felt like the wire was stuck somehow.At one point before the carotid syphon, he was not able to move the wire more distally and tried to turn it.The device was returned, and analysis confirmed that the niti tubing had fractured to the distal end, the core wire was stretched and was still connecting both sections of the guidewire.The proximal ptfe coating was noted to be peeled in several locations.The core wire was exposed at the fracture point which indicates the guidewire encountered excessive force and manipulation such as bending and torsion during the procedure which resulted in the observed damage, this is indicative of the reported friction experienced by the physician.The guidewire ptfe coating peeling most likely occurred as a result of interaction with another device.The damage noted is consistent with backloading the proximal end of the guidewire into the distal end of the introducer and pulling it through the introducer.An assignable cause of procedural factors will be assigned to the reported ¿guidewire distal tip broken/fractured during use¿ and ¿guidewire difficult to advance¿ as well as the analyzed ¿guidewire distal tip broken/fractured during use¿, since these issues appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of handling damage will be assigned to the as analyzed ¿guidewire ptfe coating peeling¿, as these issues are due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description

Brand Name
SYNCHRO SELECT-14 SUPPORT PS 300CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16974361
Report Number3012931345-2023-00093
Device Sequence Number17748401
Product Code MOF
UDI-Device Identifier07613327508642
UDI-Public07613327508642
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2024
Device Model NumberSSUP300PRE
Device Catalogue NumberSSUP300PRE
Device Lot Number0000063351
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2023
Supplement Date Received by Manufacturer07/05/2023
Initial Report FDA Received Date05/22/2023
Supplement Report FDA Received Date07/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SNARE DEVICE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown